Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 251, NWS Shreveport, LA

December 23, 2015Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 23, 2015, 5:13 AM CST for Red River County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 5:13 AM CST (11:13 UTC)
Expired
Dec 23, 2015, 6:15 AM CST
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 12:06 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:13 AM CST, 0 minutes earlier.

Area forecast discussion, Dec 23, 5:13 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 AM CST WED DEC 23 2015

.DISCUSSION...
TORNADO WATCH 556 CONTINUES UNTIL 7AM WITH PERHAPS MORE PERAHPS TO
COME TODAY WITH HEATING. AREA RADARS HAVE BEEN FAIRLY QUIET FOR
THE WEE HOURS...BUT THERE IS SOME IMPRESSIVE DEVELOPMENT OVER THE
LAST HOUR KNOCKING ON OUR DOOR NOW IN NE TX AND SE OK. IN FACT...WE
WILL UPDATE THE ZONES TO LIKELY FOR THESE AREAS IN THE NEXT FEW
MINUTES. THE WATER VAPOR SHOWS THE UPPER LOW CORE IS CURLING UP
OVER N OK INTO S KN AND ON THE SURFACE...THE DRY LINE OUT IS
NUDGING INTO THE DFW METRO PLEX. OTHERWISE...WE ARE MUGGY WITH
TEMPS AND DEW POINTS IN THE 60S. SURFACE WINDS ARE S/SE WITH SOME
GUSTS AND THAT SHOULD CONTINUE FOR MUCH OF THE DAY...JUST BELOW
LAKE WIND CRITERIA FOR THE MOST PART.

WE WILL BE NEAR RECORD WARM TERRITORY FOR A RUN OF MAINLY
AFTERNOONS HERE INCLUDING CHRISTMAS DAY FOR MOST OF OUR AREA
ALONG AND SOUTH OF I-20 AND THEN AREAWIDE FOR SATURDAY AHEAD OF
THE BOWLING BALL CLOSED LOW. THE LONG RANGE MODELS ARE A LITTLE
CLOSER NOW IN AGREEMENT...BUT GFS IS STILL A LITTLE FASTER THAN
EURO WITH A SIMILAR PRESSURES AROUND 539DM. THE GFS IS SOUTH OF
DENISON DAM AND EURO STILL JUST EAST OF MIDLAND TX FOR MONDAY 12Z.

THE WPC 5 DAY TOTAL QPF SHOWS MOST OF OUR AREA IN A 1 TO 3 INCH
RANGE WITH SOME 3 TO 5 EXTREME NORTH. SO WHILE A LATE WEEKEND
FLOOD WATCH FOR RAIN MAY BE ONLY UP THERE...OUR RIVERS AREA WIDE
ALL FLOW DOWN HILL AS WE LOOK WRAP UP 2015 AND HEAD INTO THE NEW
YEAR. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  54  76  62 /  70  10  10  60
MLU  76  59  76  64 /  90  20  20  60
DEQ  74  44  70  50 /  40  10   0  30
TXK  75  50  72  56 /  60  10  10  30
ELD  75  51  73  56 /  80  20  10  40
TYR  75  52  74  58 /  40  10  10  30
GGG  78  52  75  59 /  50  10  10  40
LFK  77  54  77  64 /  60  10  10  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Dec 22, 12:13 PM CST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CST TUE DEC 22 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1213 PM CST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT. A
FEW STORMS MAY BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL
BE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

WIDESPREAD THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE DAY
WEDNESDAY. THERE IS A SLIGHT RISK FOR SOME STORMS TO BECOME
SEVERE. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL
BE POSSIBLE.

AFTER A BRIEF BREAK ON CHRISTMAS EVE...THUNDERSTORMS WILL RETURN
ON CHRISTMAS DAY AND WILL CONTINUE PERIODICALLY THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK AS A STRONG UPPER TROUGH
APPROACHES THE REGION. RAINFALL COULD BE HEAVY AT TIMES WHICH MAY
BRING A RENEWED THREAT FOR FLOODING ALONG AREA RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

09

In the hours before

Special weather statement, Dec 23, 12:12 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CST WED DEC 23 2015

LAZ003-004-230700-
CLAIBORNE LA-WEBSTER LA-
1212 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND WESTERN CLAIBORNE
PARISHES UNTIL 100 AM CST...

AT 1212 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DIXIE INN...OR 5 MILES SOUTHWEST OF MINDEN...MOVING NORTHEAST
AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...HOMER...HAYNESVILLE...SIBLEY...DOYLINE...DIXIE INN...DUBBERLY...
SHONGALOO...EVERGREEN...NOLES LANDING...HOLLY SPRINGS...GILARK...SPRING
LAKE...COUCHWOOD...LAKE BISTINEAU NORTH AND LETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR NORTHWESTERN
LOUISIANA.

LAT...LON 3242 9333 3243 9343 3252 9345 3260 9345
      3301 9329 3301 9278
TIME...MOT...LOC 0611Z 212DEG 49KT 3255 9336

15
Special weather statement, Dec 23, 12:17 AM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CST WED DEC 23 2015

LAZ013-019-230700-
JACKSON LA-WINN LA-
1217 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND NORTHWESTERN WINN
PARISHES UNTIL 100 AM CST...

AT 1217 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF WINNFIELD...OR NEAR CALVIN...MOVING NORTHEAST AT 50
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JONESBORO...CHATHAM...HODGE...NORTH HODGE...DODSON...EAST HODGE...CALVIN
AND EROS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR NORTHWESTERN
LOUISIANA.

LAT...LON 3185 9276 3193 9289 3194 9289 3194 9287
      3195 9288 3243 9268 3243 9246 3232 9232
TIME...MOT...LOC 0617Z 211DEG 43KT 3195 9280

15
Special weather statement, Dec 23, 12:40 AM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 AM CST WED DEC 23 2015

ARZ072-073-230715-
UNION AR-COLUMBIA AR-
1240 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLUMBIA AND NORTHWESTERN
UNION COUNTIES UNTIL 115 AM CST...

AT 1240 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VILLAGE...OR 9 MILES SOUTHEAST OF MAGNOLIA...MOVING NORTHEAST AT
55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VILLAGE...MOUNT HOLLY...CALHOUN...MARYSVILLE...MEDLOCK...NOXOBE...LAUGHLIN...
SPOTVILLE AND EBENEZER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR SOUTHWESTERN
ARKANSAS.

LAT...LON 3308 9306 3317 9324 3338 9312 3337 9281
TIME...MOT...LOC 0640Z 210DEG 48KT 3319 9311

12
Special weather statement, Dec 23, 12:49 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 AM CST WED DEC 23 2015

ARZ072-073-230715-
UNION AR-COLUMBIA AR-
1249 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA AND
NORTHWESTERN UNION COUNTIES UNTIL 115 AM CST...

AT 1249 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ATLANTA...OR 15 MILES SOUTHEAST OF MAGNOLIA...MOVING NORTHEAST AT
55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMACKOVER...EMERSON...LISBON...ATLANTA...VILLAGE...MOUNT HOLLY...CAIRO...
MARYSVILLE...MEDLOCK...NOXOBE...SPOTVILLE AND EBENEZER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR SOUTHWESTERN
ARKANSAS.

LAT...LON 3302 9299 3302 9313 3306 9322 3338 9303
      3337 9279 3339 9276 3337 9270
TIME...MOT...LOC 0649Z 210DEG 48KT 3308 9308

12
Special weather statement, Dec 23, 1:25 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CST WED DEC 23 2015

ARZ073-LAZ006-230815-
UNION AR-UNION LA-
125 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY IN SOUTH
CENTRAL ARKANSAS AND NORTHWESTERN UNION PARISHES UNTIL 215 AM CST...

AT 125 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COOLEY...OR 14 MILES SOUTHEAST OF JUNCTION CITY...MOVING NORTHEAST AT
55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUTTIG...BERNICE...STRONG...LAWSON...LAPILE...COOLEY...URBANA...FELSENTHAL...
SPEARSVILLE...LILLIE...LOCKHART...SHILOH...AURELLE...NEW LONDON...LITROE...
CECIL...OAKLAND...TAYLORVILLE...HILLSBORO AND PIGEON HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR SOUTH CENTRAL
ARKANSAS AND NORTHWESTERN LOUISIANA.

LAT...LON 3273 9255 3275 9257 3276 9266 3279 9273
      3289 9272 3327 9243 3328 9238 3330 9236
      3330 9235 3329 9236 3326 9232 3328 9230
      3326 9229 3325 9223 3321 9222 3321 9218
      3316 9217 3316 9211 3310 9214 3303 9211
TIME...MOT...LOC 0725Z 223DEG 49KT 3285 9258

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:57 AM CSTSpecial Weather StatementSHVCamp, Titus, Wood48 min
Dec 23, 7:00 AM CSTSpecial Weather StatementSHVFranklin45 min
Dec 23, 7:51 AM CSTSpecial Weather StatementSHVBowie, Morris39 min
Dec 23, 12:12 AM CSTSpecial Weather StatementSHVClaiborne, Webster48 min
Dec 23, 12:17 AM CSTSpecial Weather StatementSHVJackson43 min
Dec 23, 1:25 AM CSTSpecial Weather StatementSHVUnion50 min
Dec 23, 12:40 AM CSTSpecial Weather StatementSHVColumbia35 min
Dec 23, 12:49 AM CSTSpecial Weather StatementSHVColumbia26 min
Dec 23, 6:37 AM CSTSevere Thunderstorm WarningSHVSevier38 min
Dec 23, 8:17 AM CSTSpecial Weather StatementSHVHoward58 min
Dec 23, 8:59 AM CSTSpecial Weather StatementSHVHempstead31 min
Dec 23, 9:15 AM CSTSpecial Weather StatementSHVHempstead, Nevada60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.